Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 175, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 4, 2005, 8:31 PM CDT for Nowata County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 8:31 PM CDT (01:31 UTC)
- Expired
- Jun 4, 2005, 9:08 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Nowata County, OK
The radar
The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4089 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 050131 SVRTSA OKC105-050230- /O.NEW.KTSA.SV.W.0175.050605T0131Z-050605T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 831 PM CDT SAT JUN 4 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NOWATA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 930 PM CDT * AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKLE SIZE HAIL. THIS STORM WAS LOCATED 3 MILES WEST OF DELAWARE...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LENAPAH. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3680 9582 3667 9566 3690 9541 3700 9562 $$
2 follow-up statements
000 WWUS54 KTSA 050146 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 846 PM CDT SAT JUN 4 2005 OKC105-050230- /O.CON.KTSA.SV.W.0175.000000T0000Z-050605T0230Z/ NOWATA OK- 846 PM CDT SAT JUN 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR NOWATA COUNTY... AT 844 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER NOWATA COUNTY...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3690 9573 3682 9544 3697 9540 3700 9562 $$
000 WWUS54 KTSA 050208 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 908 PM CDT SAT JUN 4 2005 OKC105-050218- /O.CAN.KTSA.SV.W.0175.000000T0000Z-050605T0230Z/ NOWATA OK- 908 PM CDT SAT JUN 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NOWATA COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CDT. LAT...LON 3690 9573 3682 9544 3697 9540 3700 9562 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:01 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 4, 8:01 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 801 PM CDT SAT JUN 4 2005 .MESOSCALE UPDATE... THE LATEST DEEP LAYER SHEAR ANALYSIS SUPPORTS THE LATEST RADAR TRENDS OF A MIXED MODE OF CONVECTION...EMBEDDED SUPERCELLS WITHIN MULTI-CELL CONVECTION. SOME INCREASE IN SHEAR IS EXPECTED AFTER 04Z IN PARTS OF NORTHEAST OKLAHOMA...BUT IT LIKLELY WILL NOT BE ENOUGH OF A CHANGE TO REVERSE THE CURRENT PROCESS. NEARLY ALL OF THE 2500 J/KG OF CAPE IN THE AREA NOW IS ABOVE 500 MB AND THIS IS LIMITING LOW-LEVEL UPDRAFT ACCELERATION. YET ANOTHER NEGATIVE FOR LONGER LIVED LOW-LEVEL ROTATION IS THE LIMITED STORM-RELATIVE HELICITY GIVEN THE OBSERVED STORM MOTIONS...GENERALLY 50 TO 100 M2/S2. STORM MOTIONS OF A MORE EASTERLY DIRECTION WOULD MORE THAN TRIPLE THE SR-HELICITY. OVERALL LATEST RADAR TRENDS ARE OF LESS ORGANIZED CONVECTION AND GIVEN THE NEGATIVES NOTED ABOVE WE ARE LIKELY TO SEE AN EVOLUTION TO AN ELEVATED LINE OF STORMS AS THE COLD FRONT PUSHES INTO THE AREA FROM THE NORTHWEST AND MERGES WITH THE DRYLINE. THE PRIMARY SEVERE THREAT SEEMS TO BE SHIFTING TO WIND AND HAIL...BUT SOME TORNADO POTENTIAL REMAINS GIVEN ANY RIGHT TURN OF A CELL WOULD SIGNIFICANTLY INCREASE ITS HELICITY AS NOTED ABOVE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 4, 4:20 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 420 PM CDT SAT JUN 4 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 420 PM CDT SAT JUN 4 2005 ...SIGNIFICANT SEVERE WEATHER POSSIBLE THIS EVENING AND TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. DISCUSSION... CONDITIONS ARE COMING TOGETHER FOR A SIGNIFICANT SEVERE WEATHER EVENT ACROSS THE CENTRAL AND SOUTHERN PLAINS. TORNADO WATCH 393 HAS BEEN ISSUED FOR CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS. A DRY LINE HAS PUSHED INTO WESTERN OKLAHOMA WITH CONVECTIVE INITIATION EXPECTED ALONG AND AHEAD OF THE LINE BETWEEN 4 AND 6 PM. INITIAL CONVECTION WAS ALREADY DEVELOPING OVER SOUTHWEST OKLAHOMA...MOVING TO THE NORTHEAST AT ABOUT 25 MPH. AT THAT RATE...AND IF THE CONVECTION MAINTAINS ITSELF...IT COULD REACH WESTERN PORTIONS OF CREEK OR OKFUSKEE COUNTIES BY AROUND 7 PM. THE AIRMASS IS QUITE MOIST AND UNSTABLE WITH SURFACE DEW POINT TEMPERATURES NEAR 70 AND CAPE VALUES AROUND 3000 TO 4000 JOULES PER KILOGRAM. BULK RICHARDSON VALUES OVER EASTERN OKLAHOMA ARE EXPECTED TO BE WELL ABOVE 50 THIS EVENING...TENDING THE GREATEST THREAT OF SEVERE WEATHER TOWARD LARGE HAIL...ESPECIALLY GIVEN THE HIGH CAPE VALUES AND A WET BULB ZERO HEIGHT AROUND 10,000 FEET. HOWEVER... SUPERCELLS AND THE THREAT OF ISOLATED TORNADOES IS STILL SIGNIFICANT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM WESTERN OSAGE TO WESTERN OKFUSKEE COUNTIES BY AROUND 6 PM. SPOTTER ACTIVATION WILL LIKELY BE NEEDED FARTHER EAST BY MID EVENING...AS THE ANTICIPATED CONVECTIVE COMPLEX MOVES INTO EASTERN OKLAHOMA...AND EVENTUALLY INTO WESTERN ARKANSAS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... PERSISTENT SOUTHWEST FLOW ALOFT WITH EMBEDDED DISTURBANCES...WILL COMBINE WITH A MOIST AND UNSTABLE ATMOSPHERE TO KEEP THUNDERSTORM CHANCES IN THE FORECAST THROUGHOUT MUCH OF THE WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... CONDITIONS AND FORECASTS SHOULD CONTINUE TO BE MONITORED FOR THE POSSIBILITY OF SEVERE WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 4, 3:32 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 332 PM CDT SAT JUN 4 2005 OKZ054-059-064>065-050400- CREEK-OKFUSKEE-OSAGE-PAWNEE- 332 PM CDT SAT JUN 4 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 393 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 4 COUNTIES IN EAST CENTRAL OKLAHOMA OKFUSKEE... IN NORTHEAST OKLAHOMA CREEK... OSAGE... PAWNEE... THIS INCLUDES THE CITIES OF...PAWHUSKA...OKEMAH... PAWNEE AND BRISTOW.
Special weather statement, Jun 4, 8:14 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT SAT JUN 4 2005
OKZ060-050145-
TULSA OK-
814 PM CDT SAT JUN 4 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
TULSA
AT 814 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTH OF GLENPOOL...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...LEONARD...BIXBY...GLENPOOL
AND BROKEN ARROW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Jun 4, 8:19 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT SAT JUN 4 2005
OKZ056-050200-
NOWATA OK-
819 PM CDT SAT JUN 4 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NOWATA
AT 819 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF NOWATA...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...NOWATA...DELAWARE AND LENAPAH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:42 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 63 min |
| Jun 4, 9:30 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee, Pittsburg | 75 min |
| Jun 4, 10:18 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 57 min |
| Jun 4, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes | 63 min |
| Jun 4, 10:57 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 63 min |
| Jun 4, 11:18 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 66 min |
| Jun 4, 11:42 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pushmataha | 64 min |
| Jun 5, 12:04 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 62 min |
| Jun 5, 12:19 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 56 min |
| Jun 5, 12:53 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 53 min |
| Jun 5, 12:59 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.